Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 55, NWS Springfield, MO

June 7, 2005Greene County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 7, 2005, 5:03 PM CDT for Greene County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 5:03 PM CDT (22:03 UTC)
Expired
Jun 7, 2005, 5:45 PM CDT
In force
42 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Greene County, MO

The radar

The Springfield radar (KSGF), 1 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1142 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 072206
SVRSGF
MOC077-072245-
/O.NEW.KSGF.SV.W.0055.050607T2203Z-050607T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN MISSOURI.

* UNTIL 545 PM CDT.

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING DOWNBURST 
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED NEAR 
  REPUBLIC...OR 12 MILES SOUTHWEST OF SPRINGFIELD...AND MOVING 
  NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTHWEST OF BATTLEFIELD BY 510 PM CDT.
  NEAR BROOKLINE BY 515 PM CDT.
  WEST SPRINGFIELD AND THE SPRINGFIELD
  BRANSON REGIONAL AIRPORT BY 540 PM CDT.
  5 MILES SOUTHEAST OF WILLARD BY 545 PM CDT.

THE TOWNS OF BOIS DARC AND GLIDEWELL ARE ALSO IN THE PATH OF THESE
SEVERE THUNDERSTORMS.

LAT...LON 3710 9362 3709 9308 3741 9308 3742 9363

$$

BOOKBINDER
1 follow-up statement
000 
WWUS53 KSGF 072227
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT TUE JUN 7 2005

MOC077-072245-
/O.CON.KSGF.SV.W.0055.000000T0000Z-050607T2245Z/
GREENE MO-
527 PM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GREENE COUNTY UNTIL
545 PM CDT...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES EAST OF WILLARD...
OR 10 MILES NORTH OF SPRINGFIELD...AND MOVING NORTH AT 10 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF GREENE
COUNTY...INCLUDING THE TOWNS OF EBENEZER AND GLIDEWELL.

ADDITIONAL THUNDERSTORMS ACROSS GREENE COUNTY WILL CONTINUE THROUGH 
AT LEAST 6:30 PM...WITH TORRENTIAL RAINFALL AND OCCASIONAL CLOUD TO 
GROUND LIGHTNING THE PRIMARY THREATS. A FEW WIND GUSTS TO 30 MPH 
WILL BE POSSIBLE...HOWEVER THE THREAT OF SEVERE WEATHER THROUGH 5:45 
PM WILL BE CONFINED TO EXTREME NORTHERN PORTIONS OF THE COUNTY.

LAT...LON 3710 9362 3709 9308 3741 9308 3742 9363

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:14 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 7, 2:14 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT TUE JUN 7 2005

.DISCUSSION...

MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES.

ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID
TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S.  FURTHER
EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND
SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER
70S.  CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS
AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED
CONVECTION EARLY THIS AFTERNOON.  IN ADDITION TO THE
INSTABILITY...REMANANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A
COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS
AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE
DEVELOPMENT.  DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY
PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED
TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON.

SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN
CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE
AREA ALONG THE COLD FRONT.  SHOULD SEE DIMINISHING THUNDERSTORM
COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF
DAYTIME HEATING.

MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF
THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING.  SHOULD SEE
DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM
THE UPPER 60S TO MID 70S.  FRONT WILL LIKELY BECOME STATIONARY TO
THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE
FRONT.  COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE
AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW
BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE
SOUTHWEST FLOW AFOFT.

THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE
UPCOMING WEEKEND AND ON MONDAY.  UPPER RIDGE BEGINS TO BUILD BACK
INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW.

LINDENBERG

&&

.AVIATION...

GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH
SOUTHERLY WINDS CONTINUING AROUND 10 KNOTS. THUNDERSTORM CHANCES
LOOK INCREASINGLY FAVORABLE THIS AFTERNOON AS AN INCREASINGLY MOIST
AND UNSTABLE AIRMASS BUILDS INTO SOUTHWEST MISSOURI AHEAD OF AN
UPPER LEVEL DISTURBANCE. HAVE INCLUDED TEMPO THUNDERSTORM CHANCES
THIS AFTERNOON WITH LOCALLY MVFR CONDITIONS POSSIBLE.

THUNDERSTORMS WILL GRADUALLY DISSIPATE WITH THE LOSS OF DAYTIME
HEATING AFTER SUNSET.

BOOKBINDER
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 7, 3:10 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT TUE JUN 7 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
310 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND
  LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70
  MPH.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ACROSS ALL OF THE MISSOURI OZARKS
  AND SOUTHEAST KANSAS.

  DISCUSSION:

  AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING
  INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW
  BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON
  AND EARLY EVENING.  ALTHOUGH WEAK VERTICAL WIND SHEAR IS
  IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT
  WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE
  LARGE HAIL AND DOWNBURST WINDS.

  AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME
  HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE.

  THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND
  SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING
  OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD
  AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL
  UPPER DISTURBANCES PUSH THROUGH.

  THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR
  HEAT INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES
  DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN
  MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/BOOKBINDER

In the hours before

Local storm report, Jun 7, 4:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     2 N LOWRY CITY          38.18N 93.73W
06/07/2005                   ST.CLAIR           MO   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES NEAR LOWRY
            CITY.

CRAMER
Special weather statement, Jun 7, 4:08 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT TUE JUN 7 2005

MOZ079-072215-
POLK-
408 PM CDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 515 PM CDT...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR BOLIVAR...AND MOVING NORTHEAST
AT 20 MPH.

PENNY SIZE HAIL AND FREQUENT LIGHTNING IS EXPECTED WITH THIS STORM.
MORE IMPORTANTLY...STORMS PRODUCING TORRENTIAL RAINFALL CONTINUE TO
DEVELOP OVER WESTERN POLK COUNTY AND MOVE OVER BOLIVAR. AN EXTREMELY
DANGEROUS FLASH FLOOD SITUATION IS UNFOLDING WITH THE POTENTIAL FOR
THREE TO FIVE INCHES OF RAIN TO OCCUR IN A VERY SHORT PERIOD OF TIME.

BOOKBINDER
Local storm report, Jun 7, 4:09 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0407 PM     FLASH FLOOD      BOLIVAR                 37.62N 93.42W
06/07/2005                   POLK               MO   LAW ENFORCEMENT

            SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN NEAR THE
            COMMUNITY OF BOLIVAR HAS CAUSED FLASH FLOODING OF
            SEVERAL CITY STREETS.

CRAMER
Special weather statement, Jun 7, 4:44 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT TUE JUN 7 2005

MOZ090-072215-
GREENE-
444 PM CDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 515 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG GUST FRONT MOVING INTO SOUTHERN GREENE COUNTY. WIND GUSTS OF
30 TO 40 MPH WITH LOCALLY HIGHER GUSTS TO 50 MPH WILL BE POSSIBLE AS
THIS FRONT SURGES NORTHWARD.

THESE WINDS WILL AFFECT AREAS FROM BATTLEFIELD AND BROOKLINE INTO
THE SPRINGFIELD METRO AREA BETWEEN 4:45 AND 5:00 PM.

RAIN AND THUNDER MAY NOT ACCOMPANY THESE WINDS. MINOR DAMAGE TO
LOOSE OBJECTS COULD OCCUR.

BOOKBINDER
Local storm report, Jun 7, 4:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0449 PM     FLASH FLOOD      BOLIVAR                 37.62N 93.42W
06/07/2005                   POLK               MO   EMERGENCY MNGR

            THE COUNTY EMERGENCY MANAGER REPORTED THAT SEVERAL ROAD
            CLOSURES HAVE OCCURRED ACROSS CENTRAL PORTIONS OF THE
            COUNTY.

CRAMER
Local storm report, Jun 7, 5:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT TUE JUN 07 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND DMG     2 NE HURLEY             36.95N 93.47W
06/07/2005                   STONE              MO   PUBLIC

            SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREES NEAR
            THE COMMUNITY OF HURLY.

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:57 PM CDTSevere Thunderstorm WarningSGFPolk53 min
Jun 7, 3:03 PM CDTSevere Thunderstorm WarningSGFHickory, St. Clair57 min
Jun 7, 3:42 PM CDTFlash Flood WarningSGFPolk6 hr
Jun 7, 4:27 PM CDTSevere Thunderstorm WarningSGFChristian, Stone48 min
Jun 7, 6:24 PM CDTSevere Thunderstorm WarningSGFLaclede25 min
Jun 7, 6:34 PM CDTSevere Thunderstorm WarningSGFPulaski41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.